Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing canonical heights on the projective line with no factorization

Author: Elliot Wells
Journal: Math. Comp. 86 (2017), 3019-3029
MSC (2010): Primary 37P30; Secondary 11G50, 11Y16
Published electronically: April 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an algorithm which requires no integer factorization for computing the canonical height of a point in $ \mathbb{P}^{1}(\mathbb{Q})$ relative to a morphism $ \phi : \mathbb{P}_{\mathbb{Q}}^{1} \rightarrow \mathbb{P}_{\mathbb{Q}}^{1}$ of degree $ d \geq 2$.

References [Enhancements On Off] (What's this?)

  • [1] Gregory S. Call and Joseph H. Silverman, Canonical heights on varieties with morphisms, Compositio Math. 89 (1993), no. 2, 163-205. MR 1255693
  • [2] J. W. S. Cassels, Lectures on elliptic curves, London Mathematical Society Student Texts, vol. 24, Cambridge University Press, Cambridge, 1991. MR 1144763
  • [3] The Sage Developers, Sage Mathematics Software (Version 7.0), 2016, http://www.
  • [4] Thorsten Kleinjung, Kazumaro Aoki, Jens Franke, Arjen K. Lenstra, Emmanuel Thomé, Joppe W. Bos, Pierrick Gaudry, Alexander Kruppa, Peter L. Montgomery, Dag Arne Osvik, Herman te Riele, Andrey Timofeev, and Paul Zimmermann, Factorization of a 768-bit RSA modulus, Advances in cryptology--CRYPTO 2010, Lecture Notes in Comput. Sci., vol. 6223, Springer, Berlin, 2010, pp. 333-350. MR 2725602,
  • [5] Michelle Manes, $ \mathbb{Q}$-rational cycles for degree-2 rational maps having an automorphism, Proc. Lond. Math. Soc. (3) 96 (2008), no. 3, 669-696. MR 2407816,
  • [6] J. Steffen Müller and Michael Stoll, Computing canonical heights on elliptic curves in quasi-linear time, arXiv:1509.08748v2, 2015.
  • [7] J. Steffen Müller and Michael Stoll, Canonical heights on genus two jacobians, arXiv:1603.00640v1, 2016.
  • [8] D. G. Northcott, Periodic points on an algebraic variety, Ann. of Math. (2) 51 (1950), 167-177. MR 0034607
  • [9] Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368
  • [10] Joseph H. Silverman, Computing canonical heights with little (or no) factorization, Math. Comp. 66 (1997), no. 218, 787-805. MR 1388892,
  • [11] Joseph H. Silverman, The arithmetic of dynamical systems, Graduate Texts in Mathematics, vol. 241, Springer, New York, 2007. MR 2316407

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 37P30, 11G50, 11Y16

Retrieve articles in all journals with MSC (2010): 37P30, 11G50, 11Y16

Additional Information

Elliot Wells
Affiliation: Department of Mathematics, Brown University, Providence, Rhode Island 02912

Received by editor(s): March 3, 2016
Received by editor(s) in revised form: July 12, 2016
Published electronically: April 7, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society